MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CASHMERE 14 - PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL CASHMERE 14 - PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number SRC14102520
Medical Device Problem Codes Kinked (1339); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/10/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Conclusion: the cashmere was not returned for analysis.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The inability of the cashmere coil to be advanced through the sl10 microcatheter, the coil kink, and the sheath dislodgement could not be confirmed without product return for analysis.The root cause of the event could not be determined; however, procedural/handling factors may have contributed to the event.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.This is an initial/final mdr report.This is 1 of 2 mdrs being submitted for this complaint with associated referenced numbers of 2954740-2016-00300 and 2954740-2016-00299.
 
Event or Problem Description
As reported by a healthcare professional, during coil embolization of an anterior communicating artery aneurysm, a cashmere ((b)(4)) could not be advanced through an sl 10 microcatheter, the distal end of the coil was kinked, and the sheath dislodged during resheathing and a galaxy g2 ((b)(4)) was difficult to advanced and was found to be stretched upon removal and was removed from the patient with the microcatheter.Initially, using an envoy da and sl10 microcatheter, a helipaq 10 x 30 was advanced without issue.The compliant cashmere 10 x 14 would not be advanced into the sl 10 microcatheter and when removed, the distal end was kinked.When attempting to re-sheath the coil, the sheath dislodged (the wire came through the sheath).A syncro 2 wire was introduced to check for a kink in the system, but no kink was found.Next a 9 x 25 galaxy 2 coil was introduced into the microcatheter and the last 8-10 inches was too difficult to advanced further.Upon trying to remove the coil, the coil stretched inside the microcatheter, and both were removed.The procedure was completed with a competitor¿s coil.It was reported that there was a 25 minutes delay to select new coils, and no additional interventions were required to remove the coils from the patient.The same microcatheter was used for both events.It was reported that a continuous flush had been maintained through the microcatheter.There was no premature detachment of either coil.The devices were prepped and used as per the ifu.The events did not result in patient injury, and it was reported that the patient was doing fine.Only the galaxy g2 was returned for analysis.

Brand Name
CASHMERE 14 - PLATINUM MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6147322
Report Number2954740-2016-00299
Device Sequence Number16312489
Product Code HCG
UDI-Device Identifier00878528004059
UDI-Public(01)00878528004059(17)190831(10)C29062
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K022420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue NumberSRC14102520
Device Lot NumberC29062
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2016
Initial Report FDA Received Date12/06/2016
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL10 MICROCATHETER
Patient Age50 YR